Alert archive / Kansas / Wind Chill Advisories in 2014
Wind Chill Advisory 4, NWS Dodge City, KS
NWS Dodge City, KS issued this wind chill advisory at Feb 5, 2014, 2:17 PM CST for 27 counties in Kansas. It took effect at Feb 5, 2014, 8:00 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2014, 2:17 PM CST (20:17 UTC)
- In effect from
- Feb 5, 2014, 8:00 PM CST
- Expired
- Feb 6, 2014, 10:00 AM CST
- In force
- 14 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.3 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 99 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
300 WWUS43 KDDC 052017 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 217 PM CST WED FEB 5 2014 ...VERY COLD WIND CHILLS EXPECTED AGAIN TONIGHT INTO THE MORNING... .AS ARCTIC HIGH PRESSURE CONTINUES TO BUILD INTO WESTERN AND CENTRAL KANSAS, THE COMBINATION OF COLD TEMPERATURES AND WINDS, WILL RESULT IN VERY COLD WIND CHILL READINGS TONIGHT INTO THURSDAY MORNING. KSZ030-031-043>046-061>066-074>081-084>090-060600- /O.NEW.KDDC.WC.Y.0004.140206T0200Z-140206T1600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 217 PM CST WED FEB 5 2014 /117 PM MST WED FEB 5 2014/ ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM CST /7 PM MST/ THIS EVENING TO 10 AM CST /9 AM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 8 PM CST /7 PM MST/ THIS EVENING TO 10 AM CST /9 AM MST/ THURSDAY. * WIND CHILL VALUES...15 BELOW TO 20 BELOW ZERO. * OTHER IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ 06
2 follow-up statements
380 WWUS43 KDDC 060540 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1140 PM CST WED FEB 5 2014 ...VERY COLD WIND CHILLS EXPECTED AGAIN THIS MORNING... .AS ARCTIC HIGH PRESSURE CONTINUES TO BUILD INTO WESTERN AND CENTRAL KANSAS... THE COMBINATION OF COLD TEMPERATURES AND WINDS... WILL RESULT IN VERY COLD WIND CHILL READINGS DURING THE MORNING HOURS. KSZ030-031-043>046-061>066-074>081-084>090-061500- /O.CON.KDDC.WC.Y.0004.000000T0000Z-140206T1600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1140 PM CST WED FEB 5 2014 /1040 PM MST WED FEB 5 2014/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THURSDAY... * WIND CHILL VALUES...15 BELOW TO 20 BELOW ZERO. * OTHER IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ 42
935 WWUS43 KDDC 061253 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 653 AM CST THU FEB 6 2014 ...VERY COLD WIND CHILLS EXPECTED AGAIN THIS MORNING... .ARCTIC HIGH PRESSURE WILL CONTINUE ITS GRIP ON THE CENTRAL HIGH PLAINS TODAY. OVER FAR SOUTHWEST KANSAS, THE COMBINATION OF COLD TEMPERATURES AND WINDS WILL RESULT IN VERY COLD WIND CHILL READINGS DURING THE MORNING HOURS. KSZ030-031-044>046-064>066-077>081-087>090-061400- /O.CAN.KDDC.WC.Y.0004.000000T0000Z-140206T1600Z/ TREGO-ELLIS-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD- EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER... JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD... HUDSON...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY... LEWIS...GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER... ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 653 AM CST THU FEB 6 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILL TEMPERATURES WILL STAY ABOVE THE WIND CHILL ADVISORY CRITERIA FOR THE REST OF TODAY. $$ KSZ043-061>063-074>076-084>086-061600- /O.CON.KDDC.WC.Y.0004.000000T0000Z-140206T1600Z/ SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS- SEWARD- INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN... DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET 653 AM CST THU FEB 6 2014 /553 AM MST THU FEB 6 2014/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... * WIND CHILL VALUES...15 BELOW TO 20 BELOW ZERO. * OTHER IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ GERARD
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind chill advisory went out at Feb 5, 1:06 PM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Feb 5, 1:06 PM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 106 PM CST Wed Feb 5 2014 ...Updated for long term discussion... .SHORT TERM...(Today and tonight) ISSUED AT 346 AM CST WED FEB 5 2014 The combination of snowpack, a fresh arctic airmass in place, and continued weak cold air advection today will result in a negligible rise in temperatures today. The coldest day of the year is forecast with highs expected to be in the mid single digits along/north of the Arkansas River and upper single digits to near 10F toward the Oklahoma border. Another (very weak) upper level disturbance will advance east across the Rockies tonight providing some weak ascent and higher RH in the 700-800mb layer to support some very light snow. Following the SREF Means, GFS, and NAM12, will go ahead and raise pops to 40-50 percent across far southwest Kansas. Snow amounts will be highest (albeit an inch or less) across mainly Morton County. The best time frame for the snow will be from 06-12Z or so during the overnight hours. The mid level cloud cover overspreading the area from mid to late evening and into the overnight hours will fortunately prevent a nose-dive in temperatures with the widespread (and in many places fairly deep) snowpack. If we were going to have clear skies tonight, then we would see widespread lows colder than -10F, especially in areas where the snowpack was 6 inches or greater. .LONG TERM...(Thursday night through Wednesday) ISSUED AT 1259 PM CST WED FEB 5 2014 From Saturday into Monday, west-northwesterly flow will develop at mid and upper levels, with embedded shortwave troughs in the mainly zonal flow pattern. Surface high pressure will be located over the northern plains and nosing into western Kansas. This is not a favorable pattern for heavy precipitation, but some light snow can't be ruled out due to isentropic lift and mid level frontogenesis. The ECMWF shows a stronger shortwave trough approaching by Monday night and early Tuesday out of the desert southwest, which could result in measurable light snowfall. So there is some uncertainty with respect to prospects for winter weather early next week. High temperatures should be rather cold in the teens and 20s, especially on Sunday as low clouds may be on the increase. Lows will depend on whether skies clear at all. If skies clear, then there could be some lows below zero given the snow cover. By Tuesday, increasing zonal flow across the Rockies will lead to lee troughing late in the day. However, with a light pressure gradient most of the day and snow cover, high temperatures will probably stay in the 20s for most of western Kansas, after morning lows near or below zero. Another cold surge may occur late Wednesday and Thursday as a more substantial shortwave trough moves into the plains out of the northern Rockies. But the timing and amplitude of this feature is in considerable doubt. This surge won't be as cold as the previous ones, with highs in the 20s or 30s. Areas that received the heavier snow fall will tend to stay colder for much longer. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) ISSUED AT 1138 AM CST WED FEB 5 2014 As a shortwave trough moves from the Desert Southwest and across the Central and Southern Plains tonight, ceilings will lower along with some light snow mainly in the KGCK and KDDC areas. Some MVFR cigs in light snow or/and flurries are possible after 08Z. Light north winds will become easterly later tonight. && .PRELIMINARY POINT TEMPS/POPS... DDC -3 10 4 20 / 30 30 10 20 GCK -3 11 4 21 / 30 30 10 20 EHA 0 14 9 27 / 50 30 20 20 LBL -1 12 7 24 / 50 40 20 20 HYS -5 9 0 17 / 10 20 10 10 P28 0 10 5 21 / 30 30 20 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Umscheid LONG TERM...Finch AVIATION...Kruse
Hazardous weather outlook, Feb 5, 5:15 AM CST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 515 AM CST WED FEB 5 2014 KSZ030-031-043>046-061>066-074>081-084>090-061000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 515 AM CST WED FEB 5 2014 /415 AM MST WED FEB 5 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT DANGEROUS WIND CHILL VALUES OF 15 TO 24 DEGREES BELOW ZERO CAN BE EXPECTED THROUGH THE LATE MORNING HOURS AS A FRESH ARCTIC AIRMASS CONTINUES TO PUSH SOUTH THROUGH THE WESTERN KANSAS REGION. LATE TONIGHT, LIGHT SNOW IS EXPECTED TO DEVELOP ACROSS FAR SOUTHWEST KANSAS. SNOWFALL AMOUNTS OF AROUND ONE HALF INCH CAN BE EXPECTED GENERALLY SOUTH AND WEST OF A SYRACUSE TO MEADE LINE. BITTERLY COLD WIND CHILLS OF 10 TO 15 DEGREES BELOW ZERO CAN BE EXPECTED AGAIN LATE TONIGHT OVER MUCH OF SOUTHWEST AND WEST CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY BITTERLY COLD WIND CHILLS CAN BE EXPECTED AGAIN LATE FRIDAY NIGHT WITH WIND CHILLS DOWN TO BETWEEN 5 AND 10 DEGREES BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC UMSCHEID
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 6:16 PM CST | Wind Chill Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 18 hr |
Nearby
Wind Chill Advisories in Kansas, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.